Wednesday, October 23, 2019

Comments by Lilu

Showing 6 of 6 comments.

  • Autonomic nervous system dysfunction as it manifests itself in protracted psychotropic/antidepressant drug withdrawal, is not something that’s recognized by doctors or even neurologists. I developed severe functional spinal myoclonus from the trauma of withdrawal, and a neurologist told me that he doesn’t see anything wrong with my nervous system. If you google autonomic system dysfunction, there’s no mention of the symptoms of protracted withdrawal. I know you have a neuropsychiatrist doctor that you correspond with, what is his name, and has HE written anything about this topic? If he knows what’s happening to so many of us, why isn’t there any literature about it to show doctors who are clueless?

  • This is really bad advice: Steve McCrea April 24, 2017 at 2:29 pm
    Feeling, you need to discover the magic of placebos! Just put some Niacin or something in one of your old pill bottles and make sure to pop one in front of your mom and you’re home free!
    NEVER QUIT A PSYCHIATRIC DRUG COLD TURKEY! EVER! Even with a slow tapered withdrawal using liquid medication with the supervision of a knowledgeable physician, you can still experience a complete dysregulation of your nervous system. Your original disorder will seem like a walk in the park. For me, even after 8 years on antidepressants, a year-long taper, from a very low dose, completely destroyed me. Placebos work when a person doesn’t know it’s a placebo, and before the brain has been damaged by antidepressants and other psychiatric drugs.
    See http://www.survivingantidepressants.org for guidance and support. Also see Dr.Shipko’s articles on this site.

  • Such an excellent reply. I am one of those people who has been harmed by psychotropic prescription drugs to such a degree that even two years after going thru a horrific withdrawal that left me with a movement disorder and PTSD, I am still too traumatized to talk about it. I was lucky that I was able to stabilize on a low dose antidepressant, but I am stuck having to take it for the rest of my life. And who knows how long it’ll work for? I will never risk going through the kind of withdrawal hell that I went through – and I didn’t quit antidepressants cold turkey. It was a long slow taper.

  • Hello Dr. Brogan,
    I am a psychiatric system survivor and know full well about the dangers of psychotropic drugs and complete ignorance of their effects in the medical community.

    I have a friend in Central Jersey who has a 14 year old daughter who is exhibiting signs of depression, anger, irritability, poor sleep, poor appetite, & manipulative tendencies. She says that it started when her daughter was 10 years old. Her symptoms have only gotten worse since then. The girl refuses to talk to any psychotherapist and denies that anything is wrong. She stays in her room all day, and doesn’t come down even for meals. She eats in the evenings alone when everyone is sleeping. She stays up all night watching videos. She doesn’t communicate with her mother and mumbles in response to questions.
    HOW CAN THIS CHILD BE HELPED?

  • Thank you for writing this letter. I have forwarded it to friends and family who also ask the same question. They don’t know and don’t believe how bad the situation is.
    But how can we change this? As mental health patients our knowledge, education, research doesn’t hold any weight. What can we do?
    If I can hardly get a close friend to believe me versus trusting her clueless psychiatrist, what chance do I have of educating my doctors?